Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 247, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 4:08 AM EST for Boyle County, Mercer County, Kentucky. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 4:08 AM EST (09:08 UTC)
- Expired
- Nov 10, 2002, 4:30 AM EST
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Boyle County, KY, Mercer County, KY
The radar
The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 4:20 AM EST | Thunderstorm Wind 75 E | Burgin, KY | Numerous trees and phone poles were blown down near Highway 152 and Kennedy Bridge Road. A roof was ripped off a house. |
| Nov 10, 4:20 AM EST | Thunderstorm Wind 65 E | Harrodsburg, KY | Power lines were downed and a telephone pole was snapped. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 1:35 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:50 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 10, 3:50 AM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 350 AM EST SUN NOV 10 2002 ONGOING SVR WX EVENT ACROSS THE CWA. THIS ACTIVITY IN ASSOCIATION WITH SHORTWAVE MOVING THROUGH THE OHIO VALLEY...STRONG LLVL SHEAR PROFILE AND INCREASINGLY UNSTABLE AMS. SPC HAS MUCH OF CTRL KY IN HIGH RISK FOR SVR WX THIS AFTN/EVNG. AS LEAD SHORTWAVE MOVES RAPIDLY TO THE EAST...A LULL IN SHWR/TSTM ACTIVITY WILL TAKE PLACE DURING THE MORNING AND EARLY PART OF THE AFTN WHILE STRONG SSW FLOW CONTINUES TO ADVECT ABUNDANT MOISTURE INTO THE AREA. AMS WITH BECOME INCREASINGLY UNSTABLE THIS MRNG AND EARLY AFTN ESPECIALLY GIVEN ANY HEATING THAT TAKES PLACE. M/ETA SOUNDINGS INDICATE LIS LOWER TO AROUND -5 TO -6 DURING THE AFTN AND EARLY EVNG. LATE THIS AFTN AND THIS EVNG...STRONG UPPER LEVEL DIVERGENCE MOVES INTO THE OHIO VLY IN ADVANCE OF DEEP H5 TROF AND IN PROXIMITY TO THE COLD FRONT. SHWRS/TSTMS WILL RAPIDLY REDEVELOP...LATE THIS AFTN...WITH ANOTHER ROUND OF SVR WX LIKELY. MAIN THREAT ACROSS SCTRL IND WILL BE DAMAGING WINDS AND HEAVY RAINFALL. WIND PROFILE BECOMES MORE UNIDIRECTIONAL FROM THE SW THIS AFTN...ALTHOUGH THERE WILL STILL BE A TORNADO THREAT MAINLY ACROSS S/CTRL KY WHERE HELICITY VALUES...AROUND 400...WILL CONTINUE TO BE MOST FAVORABLE. ACTIVITY SHOULD RAPIDLY COME TO AN END FROM WEST TO EAST DURING THE EVNG. WILL INDICATE SKIES BCMG PARTLY CLOUDY ON MON WITH MUCH COOLER TEMPS UNDER CAA REGIME. CLOUDS SHOULD INCREASE MON NIGHT AS LONGWAVE UPPER TROUGH FINALLY KICKS THROUGH THE OHIO VALLEY ALTHOUGH STILL DOES NOT LOOK LIKE MUCH CHANCE FOR PRECIP DURING THAT TIMEFRAME...SO WILL CONTINUE FCST WITHOUT MENTION POPS. MOS HIGH TEMPS 70 TO 75 LOOKS GOOD TODAY. WILL GO WITH 80 POPS FOR BOTH TODAY AND TNGT...WITH HEIGHT OF ACTIVITY LATE THIS AFTN INTO THE EVNG. CURRENT LOWS TNGT INLINE WITH NEW MOS DROPPING INTO THE 40S TOWARDS SUNRISE. THANKS FOR COORD ILN. .SDF...TORNADO WATCH FOR MUCH OF CWA ENDS AT 12Z THIS MRNG. JMB
Hazardous weather outlook, Nov 9, 8:30 PM EST, 7 hours 38 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 830 PM EST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE... AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY OVERNIGHT...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH A BRISK SOUTHERLY FLOW OVER THE REGION...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE STRONG WIND FIELDS WILL ALSO MEAN THAN TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER SAYS THAT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE EARLY MORNING HOURS ON SUNDAY. THE OTHER POTENTIAL HAZARD...OUTSIDE OF THUNDERSTORMS...WILL BE GUSTY WINDS WITH SOUTH OR SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH AT TIMES OVERNIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE OHIO VALLEY ON SUNDAY...WHILE A COLD FRONT GRADUALLY SAGS THROUGH OUR REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ON TAP FOR SUNDAY...BEFORE DIMINISHING SUNDAY NIGHT. WIND FIELDS AGAIN WILL REMAIN STRONG... AS A RESULT THE THREAT FOR DAMAGING WIND GUSTS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT. SCHOLZ
In the hours before
Local storm report, Nov 10, 3:04 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
304 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM BOWLING GREEN KY MPH TSTM WIND GUST
11/10/02 WARREN TREES AND POWER LINES DOWNLocal storm report, Nov 10, 3:08 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
308 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM PLANO KY 1.00 INCH HAIL
11/10/02 WARREN
RLLocal storm report, Nov 10, 3:46 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
346 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM SCOTTSVILLE KY WIND DAMAGE
11/10/02 ALLEN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
MRCLocal storm report, Nov 10, 3:48 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
346 AM EST SUN NOV 10 2002...COR FOR TIME OF OCCURRENCE...
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM SCOTTSVILLE KY WIND DAMAGE
11/10/02 ALLEN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
MRCLocal storm report, Nov 10, 3:50 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
350 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM SCOTTSVILLE KY WIND DAMAGE
11/10/02 ALLEN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0345 AM CAMPBELLSVILLE KY .75 INCH HAIL
11/10/02 TAYLOR REPORTED BY EMERGENCY
MANAGEMENT.
MRCLocal storm report, Nov 10, 3:55 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
350 AM EST SUN NOV 10 2002...COR FOR ALLEN CO TIME...
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM SCOTTSVILLE KY WIND DAMAGE
11/10/02 ALLEN TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0345 AM CAMPBELLSVILLE KY .75 INCH HAIL
11/10/02 TAYLOR REPORTED BY EMERGENCY
MANAGEMENT.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 12:48 AM EST | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Nov 10, 1:46 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 2:05 AM EST | Tornado Warning | LMK | Warren | 30 min |
| Nov 10, 2:12 AM EST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Nov 10, 2:16 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 2:45 AM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 30 min |
| Nov 10, 2:52 AM EST | Tornado Warning | LMK | Allen, Simpson | 23 min |
| Nov 10, 2:57 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| Nov 10, 3:19 AM EST | Severe Thunderstorm Warning | LMK | Allen | 26 min |
| Nov 10, 3:32 AM EST | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| Nov 10, 3:39 AM EST | Severe Thunderstorm Warning | LMK | Green, Taylor | 36 min |
| Nov 10, 4:37 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 28 min |
| Nov 10, 4:44 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 36 min |
| Nov 10, 4:45 PM EST | Tornado Warning | LMK | Hancock | 50 min |
| Nov 10, 4:56 PM EST | Tornado Warning | LMK | Clinton, Cumberland | 34 min |
| Nov 10, 5:05 PM EST | Severe Thunderstorm Warning | LMK | Russell | 30 min |
| Nov 10, 5:07 PM EST | Tornado Warning | LMK | Breckinridge, Meade | 43 min |
| Nov 10, 5:12 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Nov 10, 5:34 PM EST | Severe Thunderstorm Warning | LMK | Cumberland | 26 min |
| Nov 10, 5:43 PM EST | Tornado Warning | LMK | Jefferson | 37 min |
| Nov 10, 5:51 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Nov 10, 5:52 PM EST | Severe Thunderstorm Warning | LMK | Oldham | 38 min |
| Nov 10, 6:02 PM EST | Severe Thunderstorm Warning | LMK | Russell | 23 min |
| Nov 10, 6:06 PM EST | Tornado Warning | LMK | Oldham | 29 min |
| Nov 10, 6:08 PM EST | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Nov 10, 6:13 PM EST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 47 min |
| Nov 10, 6:44 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| Nov 10, 6:51 PM EST | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Nov 10, 6:53 PM EST | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Nov 10, 4:09 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 36 min |
| Nov 10, 4:27 PM EST | Severe Thunderstorm Warning | LMK | Orange | 48 min |
| Nov 10, 4:32 PM EST | Flash Flood Warning | LMK | Dubois, Orange | 118 min |
| Nov 10, 4:38 PM EST | Tornado Warning | LMK | Orange | 37 min |
| Nov 10, 4:58 PM EST | Severe Thunderstorm Warning | LMK | Washington | 47 min |
| Nov 10, 5:03 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 42 min |
| Nov 10, 5:08 PM EST | Tornado Warning | LMK | Washington | 22 min |
| Nov 10, 5:23 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| Nov 10, 5:23 PM EST | Tornado Warning | LMK | Clark, Scott | 37 min |
| Nov 10, 5:33 PM EST | Severe Thunderstorm Warning | LMK | Floyd | 27 min |
| Nov 10, 5:36 PM EST | Tornado Warning | LMK | Harrison | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.